Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Albuquerque, NM

January 19, 2009Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Jan 19, 2009, 3:31 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jan 19, 2009, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2009, 3:31 AM MST (10:31 UTC)
In effect from
Jan 19, 2009, 11:00 AM MST
Expired
Jan 19, 2009, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5802 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 191031
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 AM MST MON JAN 19 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST FOR THE
EXTREME NORTHEAST PLAINS FOR STRONG WINDS AND LOW HUMIDITIES...

.A TIGHTENING SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP
FROM LATE MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS OVER
THE EXTREME NORTHEAST PLAINS. NORTHERLY WINDS AT THE 20 FOOT LEVEL
ARE EXPECTED TO INCREASE TO 20 MPH WITH GUSTS TO 30 MPH. THIS
COMBINED WITH DRY RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE HIGHEST FIRE
DANGER IS EXPECTED TO OCCUR TO THE EAST OF INTERSTATE 25 AND NORTH
OF INTERSTATE 40 OVER UNION AND HARDING COUNTIES.

NMZ104-200000-
/O.NEW.KABQ.FW.W.0001.090119T1800Z-090120T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
331 AM MST MON JAN 19 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KW
1 follow-up statement
000 
WWUS85 KABQ 192341
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MST MON JAN 19 2009

NMZ104-200045-
/O.EXP.KABQ.FW.W.0001.000000T0000Z-090120T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
441 PM MST MON JAN 19 2009

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

LOCAL GUSTS TO 40 MPH WITH HUMIDITIES IN THE SINGLE DIGIT WILL
CONTINUE IN SPOTS THROUGH SUNSET. HOWEVER...WIDESPREAD CRITICAL
FIRE WEATHER IS NO LONGER EXPECTED.

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 19, 3:13 AM MST, 18 minutes earlier.

Area forecast discussion, Jan 19, 3:13 AM MST, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 AM MST MON JAN 19 2009

.DISCUSSION...
QUIET WEATHER PATTERN CONTINUES. THE LATEST WATER VAPOR LOOP SHOWS A
HIGHLY AMPLIFIED RIDGE STATIONARY OVER THE WESTERN CONUS...WITH THE
EASTERN PLAINS OF NM BENEATH NORTH NORTHWEST FLOW ALOFT. A WEAK UPPER
SHORTWAVE OVER THE BAJA IS PUSHING HIGH CLOUDS NE INTO WESTERN NM AND
AZ. WINDS AND DRY CONDITIONS TODAY WILL BE THE MAIN STORY OVER THE
NE PLAINS WHERE DRY NW THRU THE COLUMN WILL TRANSLATE INTO WINDY
CONDITIONS FOR THE CLAYTON TO TUCUMCARI AREA. PLEASE SEE FIRE WX
DISCUSSION REGARDING RED FLAG WARNING FOR FIRE WX ZONE 104.

ENSEMBLE GUIDANCE IS IN GOOD AGREEMENT INTO EARLY THURSDAY THAT THE
RIDGE WILL SLOWLY DEAMPLIFY INTO WEAK WESTERLY FLOW OVER THE CENTRAL
ROCKIES. TEMPS IN THIS PATTERN WILL REMAIN 5 TO 10F ABOVE CLIMO...
ESPECIALLY OVER THE EASTERN PLAINS. MADE NO CHANGES TO THE EXTENDED
TO AWAIT BETTER CONSISTENCY REGARDING A DISTURBANCE EJECTING EAST
ACROSS NM THURSDAY THRU FRIDAY. GUYER

&&

.AVIATION...
HIGH PRESSURE WILL PROVIDE VFR CONDITIONS ACROSS NEW MEXICO THROUGH
THE NEXT 24 HOURS. PERIODIC MID AND HIGH LEVEL CLOUDS WILL BE PRESENT...
ESPECIALLY OVER SOUTHERN PORTIONS OF THE STATE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. KW

&&

.FIRE WEATHER...
WINDY AND DRY CONDITIONS ARE EXPECTED TODAY ACROSS THE EXTREME
NORTHEAST PLAINS EAST OF INTERSTATE 25 AND NORTH OF INTERSTATE 40.
A NORTHERLY WIND SHIFT AND CORRESPONDING TIGHTENING SURFACE PRESSURE
GRADIENT WILL LIKELY YIELD A PERIOD OF CRITICAL FIRE WEATHER
CONDITIONS OVER THE EXTREME NORTHEAST PLAINS. NAM PROFILES NEAR
CLAYTON INDICATE SUFFICIENT MIXING IN THE 600-700MB LAYER THIS
AFTERNOON. A RED FLAG WARNING WILL BE ISSUED FOR THIS AREA FROM 18Z
TO 00Z AND WILL BE CONFINED TO ZONE 104. SUFFICIENT MIXING WILL
LIKELY DIMINISH TOWARD SUNSET WITH WINDS GRADUALLY LOWERING TO BELOW
CRITICAL LEVELS.

ELSEWHERE...PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE WILL
REMAIN ANCHORED OVER THE PACIFIC NORTHWEST AND GREAT BASIN THROUGH
TUESDAY. THIS WILL PROVIDE GENERALLY LIGHT...TERRAIN DRIVEN WINDS
OVER THE REMAINDER OF THE STATE. THE RIDGE WILL THEN BUILD SOUTHEAST
OVER THE FOUR CORNERS REGION...KEEPING A CONTINUATION OF DRY AND
UNSEASONABLY MILD TEMPERATURES IN PLACE INTO WEDNESDAY.

LATE WEEK PATTERN STILL LOOKS TO BE UNSETTLED WITH A RETURN TO
SOUTHWEST FLOW ALOFT AND INCREASING MOISTURE LEVELS. PRECIPITATION
CHANCES REMAIN IN PLACE INTO THE WEEKEND. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  24  53  24 /   0   0   0   0
GALLUP..........................  50  15  55  18 /   0   0   0   0
GRANTS..........................  54  17  57  19 /   0   0   0   0
GLENWOOD........................  68  26  66  26 /   0   0   0   0
CHAMA...........................  51  14  51  15 /   0   0   0   0
LOS ALAMOS......................  52  25  52  27 /   0   0   0   0
RED RIVER.......................  48  12  49  13 /   0   0   0   0
TAOS............................  44   8  47   8 /   0   0   0   0
SANTA FE........................  49  24  52  23 /   0   0   0   0
SANTA FE AIRPORT................  55  27  56  27 /   0   0   0   0
ESPANOLA........................  56  20  57  19 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  58  32  60  33 /   0   0   0   0
ALBUQUERQUE VALLEY..............  60  26  61  27 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  56  31  59  31 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  58  28  60  29 /   0   0   0   0
SOCORRO.........................  61  25  62  25 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  52  24  54  24 /   0   0   0   0
MORIARTY/ESTANCIA...............  57  22  56  21 /   0   0   0   0
CARRIZOZO.......................  60  28  61  26 /   0   0   0   0
RUIDOSO.........................  59  27  58  28 /   0   0   0   0
RATON...........................  63  20  63  19 /   0   0   0   0
LAS VEGAS.......................  62  26  62  28 /   0   0   0   0
ROY.............................  64  27  64  31 /   0   0   0   0
CLAYTON.........................  68  29  66  35 /   0   0   0   0
SANTA ROSA......................  72  29  69  32 /   0   0   0   0
TUCUMCARI.......................  70  26  68  30 /   0   0   0   0
FORT SUMNER.....................  68  27  68  27 /   0   0   0   0
CLOVIS..........................  69  31  66  30 /   0   0   0   0
PORTALES........................  70  29  67  29 /   0   0   0   0
ROSWELL.........................  70  31  67  29 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ104.

&&

GUYER/17
Hazardous weather outlook, Jan 18, 5:57 AM MST, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MST SUN JAN 18 2009

NMZ001>021-026-191300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
557 AM MST SUN JAN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR SOME HIGH ELEVATION SNOW SHOWERS TO
DEVELOP ACROSS THE WESTERN HALF OF THE STATE WEDNESDAY NIGHT INTO
THURSDAY. A GREAT DEAL OF UNCERTAINTY REMAINS WITH THE SPECIFIC
DETAILS OF THIS APPROACHING STORM SYSTEM. STAY TUNED TO THE LATEST
FORECASTS...WATCHES...AND WARNING STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.